Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 124, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 20, 2003, 6:05 PM CDT for Texas County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2003, 6:05 PM CDT (23:05 UTC)
- Expired
- Sep 20, 2003, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 170 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 202305 SVRAMA OKC139-210000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT SAT SEP 20 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 700 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF HOUGH...OR ABOUT 14 MILES NORTHWEST OF GUYMON...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... GUYMON...TYRONE...OPTIMA...HOUGH...HOOKER...HARDESTY...GOODWELL... BAKER AND ADAMS LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3698 10179 3653 10176 3652 10097 3698 10098 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 5:20 PM CDT, 45 minutes earlier.
Area forecast discussion, Sep 20, 5:20 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT SAT SEP 20 2003 WILL SEND UPDATED FCST PRODUCTS TO INCREASE POP CHANCES ACROSS PARTS OF THE PANAHNDLE...TO CHANGE OVER TO COVERAGE TERMS IN ZONES...AND TO ADD IN SVR TSTRM WATCH THAT WILL BE ISSUED SHORTLY AS WELL. ALSO DID SOME MINOR CLEANUP OF WIND DIRECTIONS AND SPEEDS TONIGHT. PRODUCTS WILL BE ISSUED SHORTLY... FCSTID = 17/JORDAN ...PREVIOUS DISCUSSION... WE HAVE SEEN AN IMPRESSIVE SURGE OF LOW AND MID LEVEL THETA-E ACROSS THE PANHANDLES SINCE 12Z. CURRENTLY AXIS OF HIGHER INSTABILITY EXTENDS FROM THE SOUTH PLAINS AROUND CASTRO AND HALE COUNTIES NORTHWARD TO TSTM CLUSTER LOCATED NEAR LIBERAL KANSAS. OTHER TSTMS NOW DETECTED BY THE AMARILLO DOPPLER JUST WEST OF TUCUMCARI NM SHOULD TRACK IN OUR GENERAL DIRECTION. WITH DECENT 500MB HEIGHT FALLS NOTED ACROSS THE REGION...EXPECT MODELS ARE ON THE RIGHT TRACK BREAKING OUT SOME FAIRLY DECENT ELEVATED RAINS OVER THE PANHANDLES TONIGHT. LOOKS LIKE BEST 250 MB DIVERGENCE WILL BE OVER BEAVER COUNTY AT 06Z SUNDAY MORNING. 700 MB DEW POINTS PROGED NEAR FOUR CELSIUS SUGGEST POSSIBLY HEAVIER RAIN SHOWERS. CANNOT RULE OUT A FEW HAILERS BUT OVERALL THREAT APPEARS MINIMAL AT THIS TIME. MINOR COOL FRONT PROGED TO PUSH INTO THE CENTRAL TEXAS PANHANDLE SUNDAY MORNING. MAY BE SOME IFR CONDITIONS UNDER WEAK ISENTROPIC LIFT AROUND SUNRISE SUNDAY. SHOWERS SHOULD EXIT THE EASTERN PANHANDLES BY 18Z SUNDAY WITH IMPROVING CONDITIONS AND LIGHT WINDS SUNDAY NIGHT AND MONDAY. NEXT LOW LEVEL JET DEVELOPS MONDAY NIGHT OVER THE SOUTHERN HIGH PLAINS WITH ORGANIZED LEE TROFING ESTABLISHED WITH WARMING TREND TUESDAY AND WEDNESDAY. DOES NOT APPEAR THAT SYSTEM OVER THE BAJA AREA TUESDAY WILL BE MUCH OF A FACTOR HERE. PRIMARY FLOW WILL BE ASSOCIATED WITH NORTHERN STREAM. NEXT FRONT ADVERTISED BY GFS AND TO A LESSER EXTENT THE ECMWF PROGED WEDNESDAY NIGHT. KEPT TREND FOR SLIGHTLY COOLER WEATHER THURSDAY AND FRIDAY BUT STILL UNCERTAIN WHETHER THIS FRONT WILL REACH THIS FAR SOUTH. SO HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LATER PERIODS WITH HIGHS IN THE 70S FOR THURSDAY FRIDAY AND SATURDAY. ALSO RETAINED MINOR POPS FOR THURSDAY AND FRIDAY. FCSTID = SLATTERY AMARILLO 57 78 54 75 / 30 20 20 10 BEAVER 56 76 52 76 / 40 20 20 10 BOISE CITY 49 75 48 76 / 30 20 20 00 BORGER 59 77 56 77 / 30 20 20 10 BOYS RANCH 58 76 51 76 / 30 20 20 10 CANYON 56 80 55 75 / 20 20 20 10 CLARENDON 60 82 57 77 / 30 20 20 10 DALHART 53 74 50 77 / 30 20 20 10 GUYMON 55 76 53 78 / 30 20 20 10 HEREFORD 55 81 53 75 / 30 20 20 10 LIPSCOMB 59 76 52 76 / 40 20 20 10 PAMPA 57 77 55 77 / 30 20 20 10 SHAMROCK 60 81 55 77 / 30 20 20 10 WELLINGTON 61 81 59 78 / 30 20 20 10 .AMA... TX...NONE. OK...NONE.
Hazardous weather outlook, Sep 20, 1:00 PM CDT, 5 hours 5 minutes before
OKZ001>003-TXZ001>020-211100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING AND TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SATURDAY THROUGH THURSDAY... ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE REQUIRED THIS EVENING AND TONIGHT. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.